Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Continuous selections and reflexive Banach spaces


Authors: Valentin Gutev and Stoyan Nedev
Journal: Proc. Amer. Math. Soc. 129 (2001), 1853-1860
MSC (2000): Primary 54C65, 54C60, 46A25; Secondary 54B20, 46B10, 26B25
Published electronically: November 3, 2000
MathSciNet review: 1814119
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

Every l.s.c. mapping $\Phi$ from a space $X$ into the non-empty closed convex subsets of a reflexive Banach space $Y$ admits a continuous selection provided it satisfies a ``weak'' u.s.c. condition. This result partially generalizes some known selection theorems. Also, it is successful in solving a problem concerning the set of proper lower semi-continuous convex functions on a reflexive Banach space.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54C65, 54C60, 46A25, 54B20, 46B10, 26B25

Retrieve articles in all journals with MSC (2000): 54C65, 54C60, 46A25, 54B20, 46B10, 26B25


Additional Information

Valentin Gutev
Affiliation: School of Mathematical and Statistical Sciences, Faculty of Science, University of Natal, King George V Avenue, Durban 4041, South Africa
Email: gutev@scifs1.und.ac.za

Stoyan Nedev
Affiliation: Institute of Mathematics, Bulgarian Academy of Sciences, Acad. G. Bontchev Str., bl. 8, 1113 Sofia, Bulgaria
Email: nedev@math.bas.bg

DOI: http://dx.doi.org/10.1090/S0002-9939-00-05740-3
PII: S 0002-9939(00)05740-3
Keywords: Set-valued mapping, selection, lower semi-continuous, weakly continuous, hyperspace topology, convex function
Received by editor(s): November 18, 1995
Received by editor(s) in revised form: September 27, 1999
Published electronically: November 3, 2000
Communicated by: James E. West
Article copyright: © Copyright 2000 American Mathematical Society